Alert archive / North Dakota / Red Flag Warnings in 2007

Red Flag Warning 22, NWS Bismarck, ND

November 2, 200716 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Nov 2, 2007, 2:47 AM MDT for 16 counties in North Dakota. It took effect at Nov 2, 2007, 6:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 2, 2007, 2:47 AM MDT (08:47 UTC)
In effect from
Nov 2, 2007, 6:00 AM MDT
Expired
Nov 2, 2007, 6:00 PM MDT
In force
12 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 112 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3025 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 020847
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
347 AM CDT FRI NOV 2 2007

...RED FLAG WARNING IS IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA TODAY...

.NORTHWEST WINDS BEHIND A COLD FRONT ACROSS THE DAKOTAS WILL
CONTINUE AT 15 TO 30 MPH TODAY. THE WINDS WILL BRING IN DRIER AIR
TO THE REGION ESPECIALLY ACROSS THE SOUTHWEST AND SOUTH CENTRAL
WHERE RELATIVE HUMIDITIES COULD DROP TO AROUND 20 PERCENT THIS
AFTERNOON. THIS COUPLED WITH THE WINDS RESULTS IN A RED FLAG
WARNING FOR THESE AREAS TODAY. IT IS EXPECTED THAT THE WINDS WILL
SUBSIDE BY EVENING AND THE RELATIVE HUMIDITIES WILL GRADUALLY
INCREASE REDUCING THE FIRE WEATHER THREAT.

NDZ017>020-031>035-040>046-021700-
/O.NEW.KBIS.FW.W.0022.071102T1200Z-071103T0000Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
347 AM CDT FRI NOV 2 2007 /247 AM MDT FRI NOV 2 2007/

...RED FLAG WARNING IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

NORTHWEST WINDS BEHIND A COLD FRONT ACROSS THE DAKOTAS WILL
CONTINUE AT 15 TO 30 MPH TODAY. THE WINDS WILL BRING IN DRIER AIR
TO THE REGION ESPECIALLY ACROSS THE SOUTHWEST AND SOUTH CENTRAL
WHERE RELATIVE HUMIDITIES COULD DROP TO AROUND 20 PERCENT THIS
AFTERNOON. THIS COUPLED WITH THE WINDS RESULTS IN A RED FLAG
WARNING FOR THESE AREAS TODAY. IT IS EXPECTED THAT THE WINDS WILL
SUBSIDE BY EVENING AND THE RELATIVE HUMIDITIES WILL GRADUALLY
INCREASE REDUCING THE FIRE WEATHER THREAT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

VJ
1 follow-up statement
000 
WWUS83 KBIS 021955
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
255 PM CDT FRI NOV 2 2007

...RED FLAG WARNING IS IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA TODAY...

.NORTHWEST WINDS BEHIND A COLD FRONT ACROSS THE DAKOTAS WILL
CONTINUE AT 15 TO 30 MPH TODAY. THE WINDS WILL BRING IN DRIER AIR
TO THE REGION ESPECIALLY ACROSS THE SOUTHWEST AND SOUTH CENTRAL
WHERE RELATIVE HUMIDITIES COULD DROP TO AROUND 20 PERCENT THIS
AFTERNOON. THIS COUPLED WITH THE WINDS RESULTS IN A RED FLAG
WARNING FOR THESE AREAS TODAY. IT IS EXPECTED THAT THE WINDS WILL
SUBSIDE BY EVENING AND THE RELATIVE HUMIDITIES WILL GRADUALLY
INCREASE REDUCING THE FIRE WEATHER THREAT.

NDZ031>033-040-041-043-044-030400-
/O.NEW.KBIS.FW.A.0015.071103T1800Z-071104T0000Z/
/O.CON.KBIS.FW.W.0022.000000T0000Z-071103T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
155 PM MDT FRI NOV 2 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

NORTHWEST WINDS BEHIND A COLD FRONT ACROSS THE DAKOTAS WILL
CONTINUE AT 15 TO 30 MPH TODAY. THE WINDS WILL BRING IN DRIER AIR
TO THE REGION ESPECIALLY ACROSS THE SOUTHWEST AND SOUTH CENTRAL
WHERE RELATIVE HUMIDITIES COULD DROP TO AROUND 20 PERCENT THIS
AFTERNOON. THIS COUPLED WITH THE WINDS RESULTS IN A RED FLAG
WARNING FOR THESE AREAS TODAY. IT IS EXPECTED THAT THE WINDS WILL
SUBSIDE BY EVENING AND THE RELATIVE HUMIDITIES WILL GRADUALLY
INCREASE REDUCING THE FIRE WEATHER THREAT.

A WEAK COLD FRONT WILL TRANSIT WESTERN NORTH DAKOTA DURING THE MID
DAY ON SATURDAY. DAYTIME MINIMUM RELATIVE HUMIDITY VALUES IN THE
LOW 20S ARE EXPECTED ACROSS SOUTHWESTERN NORTH DAKOTA ON SATURDAY.
WITH DRY FUELS...WESTERLY WINDS SUSTAINED AT 20 TO 25 MPH WITH
GUSTS TO NEAR 35 MPH AND SLIGHTLY WARMER HIGH TEMPERATURES INTO
THE LOWER 50S...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NDZ017>020-034-035-042-045-046-030000-
/O.CON.KBIS.FW.W.0022.000000T0000Z-071103T0000Z/
MCKENZIE-DUNN-MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
255 PM CDT FRI NOV 2 2007 /155 PM MDT FRI NOV 2 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING. 

NORTHWEST WINDS BEHIND A COLD FRONT ACROSS THE DAKOTAS WILL
CONTINUE AT 15 TO 30 MPH TODAY. THE WINDS WILL BRING IN DRIER AIR
TO THE REGION ESPECIALLY ACROSS THE SOUTHWEST AND SOUTH CENTRAL
WHERE RELATIVE HUMIDITIES COULD DROP TO AROUND 20 PERCENT THIS
AFTERNOON. THIS COUPLED WITH THE WINDS RESULTS IN A RED FLAG
WARNING FOR THESE AREAS TODAY. IT IS EXPECTED THAT THE WINDS WILL
SUBSIDE BY EVENING AND THE RELATIVE HUMIDITIES WILL GRADUALLY
INCREASE REDUCING THE FIRE WEATHER THREAT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
AYD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Nov 2, 2:30 AM MDT, 17 minutes earlier.

Area forecast discussion, Nov 2, 2:30 AM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CDT FRI NOV 2 2007

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...

CONCERNS WITH FORECAST DEAL WITH FIRE WEATHER TROUBLES IN THE
SOUTHWEST AND SOUTH CENTRAL LEADING TO A RED FLAG WARNING.

LATEST SURFACE ANALYSIS SHOWED COLD FRONT ALONG THE MINNESOTA
BORDER WITH BREEZY NORTHWEST WINDS ACROSS FORECAST AREA. THE
SKIES WERE MAINLY PARTLY CLOUDY WITH TEMPERATURES FINALLY TAPERING
OFF INTO THE 30S IN THE WEST TO THE LOWER 40S IN THE CENTRAL
AREAS.

MODELS SHOW NORTHWEST WINDS STAYING UP MOST OF THE DAY WITH
FORECAST RH VALUES POSSIBLY DIPPING DOWN TO THE LOWER 20S IN
THE AFTERNOON IN THE SOUTHWEST AND SOUTH CENTRAL. AM TAKING A
GAMBLE THAT THERE COULD BE SOME FIRE WEATHER TROUBLES IN THESE
AREAS TODAY AND WILL ISSUE A RED FLAG WARNING. HIGH PRESSURE
DOES BUILD INTO THE WEST LATER TODAY AND THIS WILL HELP LESSEN
THE WINDS BY EVENING. SKIES SHOULD BE PARTLY SUNNY IN MOST
AREAS AFTER SOME EARLY MORNING CLOUDS AND SPRINKLES PASS THROUGH.

SATURDAY SHOULD BE MOSTLY SUNNY AS HIGH PRESSURE WILL BE SITUATED
IN THE CENTRAL PLAINS WITH A LIGHT WESTERLY FLOW ACROSS THE
REGION. TEMPERATURES WILL BE IN THE 50S FOR THE MOST PART WITH
LOWS DIPPING INTO THE 20S IN THE MORNING. BY EVENING ANOTHER
WEAK FRONT WILL PASS THROUGH DRY SHIFTING WINDS ONCE AGAIN.
ON SUNDAY AN ALBERTA CLIPPER COMES RACING TOWARDS THE REGION
PASSING ACROSS THE FAR NORTHERN AREAS BY SUNDAY EVENING.
ONCE THIS FEATURE DRAGS A COLD FRONT ACROSS THE FORECAST AREA
STRONG COLD ADVECTION DEVELOPS ACROSS THE AREA AND BRISK NORTHERLY
WINDS INCREASE. THERE COULD BE A RAIN OR SNOW SHOWER SUNDAY
NIGHT BUT WILL WAIT FOR LATER MODEL RUNS TO DECIDE ON THIS.
OVERALL AN ACTIVE PATTERN WHICH TURNS COLDER AND WINDY.

.LONG TERM...MONDAY THROUGH THURSDAY...MAIN FEATURE IN THE LONG TERM
PERIOD WILL BE THE STRONG COLD FRONT THAT WILL PUSH ACROSS THE
REGION SUNDAY...LEAVING MONDAY AND TUESDAY COOL. HAVE LOWERED
TEMPERATURES TO ACCOUNT FOR THE STRONG PUSH OF COLD AIR. NOW LOOKING
FOR HIGHS IN THE 30S MONDAY AND TUESDAY...WITH MODERATING
TEMPERATURES INTO THE 40S BY WEDNESDAY AND THURSDAY. LIMITED
MOISTURE AS AIRMASS CONTINUES TO LOOK DRY.

&&

.AVIATION...COLD FRONT CURRENTLY MOVING THROUGH EASTERN NORTH DAKOTA
AT 08Z WILL CONTINUE EAST TO MINNESOTA/WISCONSIN BY NOON. SUFFICIENT
PRESSURE GRADIENT ACROSS NORTH DAKOTA FOR NORTHWEST WINDS OF 20 TO
30 KTS MOST AREAS. COOL AIR WILL ENTER THE STATE FROM CANADA AND
THIS WILL ENHANCE THE WINDS A LITTLE. SO THE MAIN HAZARD WILL BE THE
GUSTY NORTHWEST WIND AND ASSOCIATED LOW LEVEL TURBULENCE. CIGS AND
VSBYS SHOULD BE VFR.

&&

.FIRE WEATHER...
WILL ISSUE A RED FLAG WARNING FOR THE SOUTHWEST AND SOUTH CENTRAL
AREAS UNTIL 7 PM CDT. EXPECT LOW RH VALUES IN THE LOWER 20S
ALONG WITH CONTINUED BREEZY NORTHWEST WINDS FROM 20 TO 30 MPH OVER
THE WARNED AREA. HIGH PRESSURE WILL BUILD IN ACROSS THE STATE
BY EVENING WHICH WILL LESSEN THE WINDS AND WEAKEN THE FIRE
WEATHER POTENTIAL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM CDT / 6 PM MDT/ THIS EVENING FOR
NDZ017>020-031>035-040>046.

&&

VJ/WA
Hazardous weather outlook, Nov 1, 3:20 AM MDT, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
420 AM CDT THU NOV 1 2007

NDZ001>005-009>013-019>023-025-035>037-046>048-050-051-020930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
420 AM CDT THU NOV 1 2007 /320 AM MDT THU NOV 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017-018-031>034-040>045-020930-
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-
420 AM CDT THU NOV 1 2007 /320 AM MDT THU NOV 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING HAS BEEN ISSUED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES THIS AFTERNOON AND EARLY EVENING. A COLD FRONT WILL MOVE
ACROSS THE STATE TODAY WITH WESTERLY WINDS OF 20 TO 30 MPH DEVELOPING
BEHIND THE FRONT. MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT
AND GUSTY WESTERLY WINDS ALONG WITH VERY HIGH TO EXTREME RANGELAND
FIRE DANGER INDICES WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR THIS
AFTERNOON AND EARLY EVENING...THUS A RED FLAG WARNING HAS BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 1:55 PM MDTFire Weather WatchBISAdams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more13 hr

Nearby

Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.